Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 34, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 29, 2000, 12:45 PM CST for Pearl River County, Mississippi. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 29, 2000, 12:45 PM CST (18:45 UTC)
- Expired
- Mar 29, 2000, 1:35 PM CST
- In force
- 50 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Pearl River County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 29, 1:07 PM CST | Hail 0.75 | Mc Neil, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 6.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1754 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 196 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 291849 SVRNEW MSC109-291935- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 1245 PM CST WED MAR 29 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS LA HAS ISSUED A... * SEVERE THUNDERSTORM WARNING FOR - PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 135 PM CST * AT 1244 PM CST... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES SOUTHEAST OF MCNEIL... MOVING NORTHEAST AT 20 MPH. THIS STORM IS EXPECTED TO REMAIN IN RURAL AREAS. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. REMAIN CALM BUT BE ALERT TO RAPIDLY CHANGING WEATHER CONDITIONS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 10:05 AM CST, 2 hours 40 minutes earlier.
Area forecast discussion, Mar 29, 10:05 AM CST, 2 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 1005 AM CST WED MAR 29 2000 ...SEVERE THUNDERSTORM THREAT STILL A GO... WILL UPDATE ZONES TO REMOVE MORNING CONDITIONS ONLY BUT ALL ELSE IS VERY MUCH ON TRACK. 12Z ANALYSES INDICATE SUB-TROPICAL JET ACROSS LA WITH A 110KT MAXIMUM NEAR THE SABINE RIVER. THE POSITION OF THIS JET STRUCTURE SHOULD PLACE S LA AND S MS IN THE RIGHT REAR QUADRANT BY THIS AFTERNOON. 925MB THETAE RIDGE RUNNING WNW-ESE FROM TOLEDO BEND TO NEW ORLEANS AREA. 850MB THETAE TROUGH IN PLACE FROM THE ATLANTIC INTO SE LA WILL BE ERODING RAPIDLY WITH LOW LEVEL SLY FLOW OF 25-35KTS. EXPECTING LOW LEVEL THETAE VALUES TO RAMP QUICKLY TO ABOUT 335-337K RANGE. SURFACE DEWPOINTS ALREADY IN THE LOWER 70S ACROSS THE COASTAL PARISHES. 12Z SOUNDING SHOWS STEEP LAPSE RATE WITH WET BULB ZERO AROUND 9KFT. HODOGRAPH IS QUITE ALARMING WITH A SPLITTING SUPERCELL PROFILE AND HELICITY VALUES IN THE 270 M2/S2 RANGE AND CAPES TO APPROACH 2500 J/KG THIS AFTERNOON. SOUNDING ALSO EXHIBITS DRY MICROBURST CHARACTERISTICS WITH A MOIST MID-LAYER TOPPED BY VERY DRY AIR ALOFT. USING PCPN CALCULATOR/RICKS INDEX TECHNIQUE ON MODIFIED SIL SOUNDING FOR 337K LIFT FROM 900MB...POP = 92%...PCPN 3.88"...POTL PCPN 7.60"...FMAP 3.91"...RICKS INDEX 163...PROB OF SVR = 6% BUT AS HIGH AS 20% IF 337K REACHES 850MB...FCST GUSTS 54 TO 64 KTS...HAIL POTL UP TO 2" DIAMETER AND MODERATE TOR RISK TO F4 STRENGTH POSSIBLE. WE HAVE BEEN AUTHORIZED FOR A SPECIAL 18Z BALLOON RELEASE. SOUNDING DATA SHOULD BE AVAILABLE BY 1230 PM. ALSO...NCEP WILL BE OPERATING GOES 8 IN RSO OPERATIONS WHICH MEANS GREATER TEMPORAL RESOLUTION ON z SATELLITE IMAGERY DURING THE EVENT. THE THUNDERSTORM OUTLOOK WILL FEATURE HEAVY WORDING TO HIGHLIGHT THE THREAT. .NEW...NONE. LA...NONE. MS...NONE. 24
In the hours before
Special weather statement, Mar 29, 10:40 AM CST, 2 hours 5 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-292300- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1040 AM CST WED MAR 29 2000 ...SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT... THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS TO DEVELOP ACROSS SOUTH LOUISIANA AND SOUTH MISSISSIPPI THROUGH TONIGHT. A LOW PRESSURE SYSTEM IN NORTHEAST TEXAS WILL BE MOVING SOUTHEAST INTO THE SOUTH-CENTRAL PARISHES EARLY THIS AFTERNOON. INCREASING SOUTHERLY FLOW WITH HIGHER DEWPOINT AIR WILL DESTABILIZE THE AIRMASS ACROSS THE FORECAST AREA THIS AFTERNOON. WITH DAYTIME TEMPERATURES WARMING INTO THE LOWER AND MID 80S...THUNDERSTORMS WILL BE CAPABLE OF DEVELOPING RAPIDLY. THE PREVAILING MOVEMENT OF THE THUNDERSTORMS WILL BE TOWARDS THE EAST AT 40 TO 50 MPH. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS IN EXCESS OF 60 MPH...LARGE HAIL POSSIBLY AS LARGE AS GOLFBALL TO BASEBALL SIZE...AND ISOLATED TORNADOES. LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING WILL ALSO ACCOMPANY ANY THUNDERSTORMS. THE ONSET OF THE THUNDERSTORMS IS EXPECTED TO OCCUR AROUND NOON ALONG THE ATCHAFALAYA BASIN AND SPREAD EASTWARD INTO THE GREATER NEW ORLEANS AREA BY 3 PM...CONTINUING INTO THE MISSISSIPPI COASTAL COUNTIES BY 5 PM. THE SEVERE WEATHER THREAT MAY CONTINUE THROUGH MIDNIGHT TONIGHT. LAW ENFORCEMENT AND EMERGENCY PREPAREDNESS OFFICIALS ARE URGED TO STAFF ACCORDINGLY FOR THIS POTENTIALLY HAZARDOUS SITUATION. STORM SPOTTERS SHOULD BE ACTIVATED FOR THIS AFTERNOON ALONG WITH HAM RADIO OPERATOR NETWORKS. STAY TUNED TO LOCAL AND CABLE TV...RADIO AND NOAA WEATHER RADIO BROADCAST FOR THE LATEST WATCHES AND WARNINGS THAT MAY BE ISSUED THROUGHOUT THE DAY. PERSONS SHOULD TAKE THIS TIME TO REVIEW EMERGENCY PLANS AND BE PREPARED TO PUT THE PLANS IN ACTION IF YOUR AREA IS AFFECTED. PLEASE REPORT ANY STORM RELATED INFORMATION TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. NOTE: THE WEEKLY NOAA WEATHER RADIO ALERT TEST THAT IS NORMALLY CONDUCTED ON WEDNESDAY HAS BEEN POSTPONED UNTIL THE NEXT CLEAR WEATHER DAY. FOR MORE INFORMATION...VISIT THE NEW ORLEANS/BATON ROUGE NATIONAL WEATHER SERVICE FORECAST OFFICE WEB SITE AT WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE LETTERS).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 12:55 PM CST | Tornado Warning | LIX | Hancock | 65 min |
| Mar 29, 2:56 PM CST | Severe Thunderstorm Warning | LIX | Jackson | 34 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.